OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 63, Iss. 12 — Dec. 1, 1973
  • pp: 1613–1615

Fluctuation theory of luminance applied to the Munsell scale of lightness

H. W. Holdaway  »View Author Affiliations


JOSA, Vol. 63, Issue 12, pp. 1613-1615 (1973)
http://dx.doi.org/10.1364/JOSA.63.001613


View Full Text Article

Acrobat PDF (292 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The theory of statistical fluctuations has been applied to fitting Munsell data for nearly neutral specimens. This leads to a form of hyperbolic cosine law for lightness value expressed as a function of luminous reflectance. An inverse relationship can be readily obtained in terms of standard mathematical functions. Account is taken of the effects of adaptation.

Citation
H. W. Holdaway, "Fluctuation theory of luminance applied to the Munsell scale of lightness," J. Opt. Soc. Am. 63, 1613-1615 (1973)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-63-12-1613

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited